Thunderstorm Wind, Lawrence
- When
- October 10, 9:55 AM CST
- Where
- Lawrence County, 5 mi S of Pierce City
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.883, -94.000
Numerous trees were uprooted south and east of Pierce City and south of Mt. Vernon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous trees were uprooted south and east of Pierce City and south of Mt. Vernon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 10, 5:49 AM CST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT WED OCT 10 2001 ZONE UPDATE ISSUED TO INCREASE TEMPERATURES IN SOUTHWEST MISSOURI/SOUTHEAST KANSAS COUNTIES. CURRENT READINGS WERE VERY CLOSE TO EXPECTED HIGHS...SO BUMPED THE HIGHS UP A CATEGORY. .SGF... MO...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES MOZ055>057... MOZ066>069...MOZ077>081...MOZ088...MOZ090...MOZ093>094. KS...FLASH FLOOD WATCH FOR WEDNESDAY FOR ZONES KSZ073...KSZ097... KSZ101. SUTTON
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAVY RAIN POSSIBLE TODAY... ...WINDY CONDITIONS TO PERSIST TODAY... A DEVELOPING STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO BRING A VARIETY OF HAZARDOUS WEATHER TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY. OVERNIGHT...SEVERAL WAVES OF HEAVY RAINFALL MOVED THROUGH MISSOURI AND KANSAS. FOUR TO SIX INCHES OF RAIN WAS ESTIMATED BY RADAR TO HAVE FALLEN ACROSS PORTIONS OF SOUTHWEST MISSOURI DURING THE PRE DAWN HOURS. WHILE THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH THIS MORNING... ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING. WINDS ACROSS THE REGION ARE VERY STRONG AND SHOW A FAVORABLE SIGNATURE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH ISOLATED TORNADOES ALSO POSSIBLE. THE PRIME TIME FOR SEVERE WEATHER WILL BE FROM 2 PM TO 8 PM TODAY. HEAVY RAIN WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TODAY. AN ADDITIONAL TWO TO FOUR INCHES OF RAIN WILL BE POSSIBLE ACROSS THE REGION BEFORE THE RAIN ENDS THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM NEOSHO TO SPRINGFIELD AND LEBANON FOR TODAY. HEAVY RAIN WILL BE POSSIBLE SOUTHEAST OF THIS LINE...HOWEVER GROUND SATURATION WILL BE SLOWER TO DEVELOP DUE TO THE RECENT DRY SPELL. MEANWHILE...A GUSTY SOUTH TO SOUTHWEST WIND OF 20 TO 30 MPH WILL ALSO CONTINUE TODAY AS THE STORM SYSTEM ORGANIZES IN THE PLAINS. GUSTS NEAR 40 MPH MAY OCCUR LATE THIS MORNING ACROSS SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION TODAY...ESPECIALLY ON EAST-WEST ROADS. .EXTENDED OUTLOOK... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY NIGHT THROUGH EARLY SUNDAY. SUTTON
The Springfield radar (KSGF), 66 km away, was scanning. The volume nearest the first event began at 15:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5271114.